Alert archive / California / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this wind chill advisory at Jan 13, 2007, 1:11 PM PST for San Bernardino County, California. It took effect at Jan 13, 2007, 8:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 1:11 PM PST (21:11 UTC)
- In effect from
- Jan 13, 2007, 8:00 PM PST
- Expired
- Jan 14, 2007, 9:00 AM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSGX 132111 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PST SAT JAN 13 2007 CAZ055-140500- /O.NEW.KSGX.WC.Y.0002.070114T0400Z-070114T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS- 111 PM PST SAT JAN 13 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST SUNDAY. VERY LOW TEMPERATURES AND NORTH WINDS 10 TO 20 MPH WILL COMBINE TO CREAT WIND CHILL VALUES BETWEEN MINUS 10 AND MINUS 19 DEGREES AT MOST RESORT LOCATIONS AND POPULATED AREAS THROUGH SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ HORTON
2 follow-up statements
000 WWUS46 KSGX 140503 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 903 PM PST SAT JAN 13 2007 CAZ055-141700- /O.CON.KSGX.WC.Y.0002.000000T0000Z-070114T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS- 903 PM PST SAT JAN 13 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... VERY LOW TEMPERATURES AND NORTH WINDS 10 TO 20 MPH WILL COMBINE TO CREATE WIND CHILL VALUES BETWEEN MINUS 10 AND MINUS 19 DEGREES AT MOST RESORT LOCATIONS AND POPULATED AREAS THROUGH SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MOEDE
000 WWUS46 KSGX 141711 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 AM PST SUN JAN 14 2007 CAZ055-141815- /O.EXP.KSGX.WC.Y.0002.000000T0000Z-070114T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS- 911 AM PST SUN JAN 14 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ HORTON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 9:45 AM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 13, 9:45 AM PST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 AM PST SAT JAN 13 2007 .SYNOPSIS...A VERY COLD AIRMASS WILL REMAIN OVER SOUTHERN CALIFORNIA THROUGH EARLY NEXT WEEK. RECORD COLD TEMPERATURES ARE LIKELY AND FREEZE WATCH IS IN EFFECT FOR THE COASTAL BASIN AND LOWER DESERTS. A TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY WITH ANOTHER TROUGH MOVING THROUGH THE AREA LATE MONDAY INTO TUESDAY. A WEAK RIDGE OF HIGH PRESSURE IS EXPECTED WEDNESDAY FOR SLIGHT WARMING BUT A THIRD TROUGH WILL MOVE IN BY THE END OF THE WEEK. THERE WILL BE OCCASIONAL GUSTY NORTHEAST WINDS MAINLY IN THE INLAND VALLEYS AND MOUNTAINS THROUGH FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A VORT MAX ASSOCIATED WITH A SHORTWAVE TROUGH THAT MOVED THROUGH THE AREA OVERNIGHT DEVELOPED A LAYER OF ALTOSTRATUS OVER THE AREA OVERNIGHT. THIS BROUGHT SOME LIGHT SNOW FLURRIES TO THE MOUNTAINS AND THERE WERE SOME REPORTS OVER THE LOWER ELEVATIONS IN THE SAN DIEGO AREA AS WELL. THE VORT MAX CONTINUED TO DRIFT TO THE SOUTH DURING THE MORNING WITH CLEARING TAKING PLACE FROM THE NORTH ACROSS THE NORTHERN PORTION OF THE AREA...ORANGE COUNTY AND THE INLAND EMPIRE AREA NORTHWARD. 12Z NAM AND GFS INDICATE THE SHORTWAVE TROUGH SHOULD MOVE OUT RAPIDLY TODAY WITH CLEARING EXPECTED OVER MOST OF THE AREA BY AFTERNOON. THE AIR MASS REMAINS VERY COLD AND THE CLOUDS HAVE LIMITED ANY HEATING THIS MORNING. THIS SHOULD KEEP MAXIMUM TEMPERATURES SUPPRESSED TODAY. THIS SHOULD RESULT IN ANOTHER VERY COLD NIGHT ACROSS THE AREA TONIGHT. WILL UPGRADE THE FREEZE WATCH FOR THE AREA TO A FREEZE WARNING WITH THE AFTERNOON PACKAGE. WILL PROBABLY HAVE TO INCLUDE ORANGE COUNTY...MAINLY FOR THE INLAND AREAS AND THE SAN DIEGO COUNTY COASTAL AREAS...MAINLY FOR THE LOW COASTAL VALLEYS FROM DEL MAR NORTHWARD THAT COULD HAVE TEMPERATURES DOWN INTO THE LOW 20S TONIGHT. NAM AND GFS INDICATE ANOTHER SHORTWAVE TROUGH WILL SWING THROUGH MONDAY AFTERNOON AND NIGHT. THIS COULD BRING ANOTHER SURGE OF COLD AIR SOUTHWARD OVER THE AREA FOR MONDAY NIGHT ALONG WITH SOME GUSTY WINDS BEHIND THIS SYSTEM. 12Z GFS INDICATES A THIRD SHORTWAVE WILL MOVE THROUGH LATER IN THE WEEK...LATE WEDNESDAY INTO THURSDAY AND FRIDAY. GFS INDICATES THIS THIRD SYSTEM MAY NOT BE QUITE AS COLD AS THE ONE THAT WENT THROUGH LAST NIGHT AND THE ONE EXPECTED ON MONDAY SO THERE SHOULD BE SOME TEMPERATURE RECOVERY DURING THE LATTER PART OF THE WEEK. && .AVIATION... ROTATION AROUND A WEAK LOW PRESSURE SYSTEM OFF THE COAST HAS BROUGHT A MID LEVEL CLOUD DECK TO MUCH OF THE AREA WITH A FEW FLURRIES IN THE MOUNTAINS. SKIES SHOULD CLEAR BY EARLY THIS AFTERNOON WITH CLEAR SKIES AND VFR CONDITIONS EXPECTED THE REST OF TODAY AND TONIGHT ACROSS THE WHOLE AREA WITH UNRESTRICTED VISIBILITIES. WINDS ARE EXPECTED TO BECOME NORTH TO NORTHEAST TODAY WITH THE MOUNTAIN WAVE/ROTOR MOVING TO THE LEE SIDE OF THE SAN BERNARDINO MOUNTAINS NEAR KONT AND KSBD LATER TODAY. && .SGX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FOR THE INLAND VALLEYS AND LOWER DESERTS FROM THIS EVENING THROUGH MON MORNING. SEE LAXNPWSGX. FIRE WEATHER WATCH SUNDAY NIGHT THROUGH THURSDAY...INLAND VALLEYS AND MOUNTAINS. SEE LAXRFWSGX. PUBLIC/FIRE WEATHER...HORTON AVIATION/MARINE.......ECC
Hazardous weather outlook, Jan 13, 4:00 AM PST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT JAN 13 2007 CAZ042-043-048-050-055>058-060>062-PZZ750-775-140000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT FROST ADVISORIES AND FREEZE WARNINGS THIS MORNING FOR THE COASTAL BASIN AND LOWER DESERTS. FREEZE WATCH INLAND VALLEYS AND LOWER DESERTS TONIGHT. SEE LAXNPWSGX FOR DETAILS. WIND CHILL ADVISORY FOR THE SAN BERNARDINO MOUNTAINS UNTIL 10 AM. SEE LAXWSWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FREEZE WATCH IS IN EFFECT FOR THE INLAND VALLEYS AND LOWER DESERTS THROUGH MONDAY MORNING. THERE MAY BE LOCAL FROST IN THE COASTAL AREAS AS WELL. SEE LAXNPWSGX FOR DETAILS. NORTHEAST WINDS WILL CONTINUE SATURDAY MORNING THROUGH FRIDAY... MAINLY IN THE INLAND VALLEYS AND IN THE MOUNTAINS BELOW PASSES AND CANYONS. STRONGEST WINDS SUNDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. WHITLOW
In the hours before
Local storm report, Jan 13, 8:11 AM PST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 AM PST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM SNOW RANCHO BERNARDO 33.02N 117.06W
01/13/2007 E0.0 INCH SAN DIEGO CA NWS EMPLOYEE
LIGHT SNOW IS FALLING AT THE NATIONAL WEATHER SERVICE
OFFICE.
&&
SCVLocal storm report, Jan 13, 10:01 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1001 AM PST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM SNOW RANCHO BERNARDO 33.02N 117.06W
01/13/2007 E0.0 INCH SAN DIEGO CA BROADCAST MEDIA
LIGHT SNOW REPORTED IN RANCHO BERNARDO.
0830 AM SNOW RANCHO SAN DIEGO 32.75N 116.93W
01/13/2007 E0.0 INCH SAN DIEGO CA BROADCAST MEDIA
LIGHT SNOW REPORTED IN RANCHO SAN DIEGO.
0900 AM SNOW LA MESA 32.77N 117.02W
01/13/2007 E0.0 INCH SAN DIEGO CA BROADCAST MEDIA
LIGHT SNOW REPORTED IN LA MESA.
0910 AM SNOW ESCONDIDO 33.14N 117.07W
01/13/2007 E0.0 INCH SAN DIEGO CA BROADCAST MEDIA
LIGHT SNOW REPORTED IN ESCONDIDO.
0930 AM SNOW CHULA VISTA 32.64N 117.08W
01/13/2007 E0.0 INCH SAN DIEGO CA BROADCAST MEDIA
LIGHT SNOW REPORTED IN CHULA VISTA.
0955 AM SNOW EL CAJON 32.80N 116.96W
01/13/2007 E0.0 INCH SAN DIEGO CA TRAINED SPOTTER
LIGHT SNOW WITH NO ACCUMULATION.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:28 PM PST | Freeze Warning | SGX | Riverside, San Bernardino, San Diego | 20 hr |
| Jan 13, 1:28 PM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Wind Chill Advisories in California, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.